Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 120, NWS Morristown, TN

April 27, 2011Campbell County, Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 27, 2011, 9:15 PM EDT for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 9:15 PM EDT (01:15 UTC)
Expired
Apr 27, 2011, 10:00 PM EDT
In force
45 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Campbell County, TN, Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 4:36 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:28 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 27, 7:28 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT WED APR 27 2011

.AVIATION...POWERFUL DAMAGING THUNDERSTORMS WILL CONTINUE TO AFFECT
TAF SITES EARLY IN THE PERIOD. SOME TORNADOES AND WINDS IN EXCESS
OF 60 MPH HAVE BEEN REPORTED WITH RECENT STORMS. A COLD FRONT WILL
MOVE EAST THROUGH THE TAF SITES AROUND 28/06Z. THE BULK OF THE DEEP
CONVECTION WILL HAVE MOVED NORTH AND EAST OF THE AREA. WINDS WILL
SHIFT TO THE SW - W AND REMAIN BREEZY THROUGH THE PERIOD. CIGS AND
VSBY WILL BE PREDOMINATELY VFR OUTSIDE OF STORMS.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...HIGH WIND WARNING UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY UNTIL 2 AM EDT /1 AM CDT/ THURSDAY FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
     CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
     HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
     MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...
     NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
     NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
     SULLIVAN...UNION...WASHINGTON TN...WEST POLK.

VA...WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
     LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

SON
Hazardous weather outlook, Apr 27, 4:55 AM EDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EDT WED APR 27 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
455 AM EDT WED APR 27 2011 /355 AM CDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE
TENNESSEE RIVER VALLEY TODAY...BRINGING THE POTENTIAL FOR A
SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY THIS AFTERNOON AND
EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING
WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN
ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACK
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GH

In the hours before

Local storm report, Apr 27, 8:48 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
848 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TORNADO          CLEVELAND               35.18N 84.87W
04/27/2011                   BRADLEY            TN   TRAINED SPOTTER

            POSSIBLE TORNADO. REPORTED ON LEAD MINE VALLEY RD.

&&
Local storm report, Apr 27, 8:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
849 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             2 E CLEVELAND           35.07N 82.49W
04/27/2011  E1.75 INCH       GREENVILLE         SC   TRAINED SPOTTER

&&
Local storm report, Apr 27, 8:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
851 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             3 SW DANDRIDGE          35.99N 83.46W
04/27/2011  E2.00 INCH       JEFFERSON          TN   TRAINED SPOTTER

&&
Local storm report, Apr 27, 8:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             LUTTRELL                36.21N 83.74W
04/27/2011  E1.00 INCH       UNION              TN   TRAINED SPOTTER

0853 PM     FUNNEL CLOUD     LUTTRELL                36.21N 83.74W
04/27/2011                   UNION              TN   TRAINED SPOTTER

&&
Local storm report, Apr 27, 9:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
907 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             3 N BYBEE               36.09N 83.18W
04/27/2011  E1.75 INCH       COCKE              TN   TRAINED SPOTTER

0855 PM     HAIL             4 N CLEVELAND           35.24N 84.87W
04/27/2011  E1.75 INCH       BRADLEY            TN   TRAINED SPOTTER

0845 PM     HAIL             7 E SURGOINSVILLE       36.47N 82.73W
04/27/2011  E1.00 INCH       HAWKINS            TN   TRAINED SPOTTER

&&
Local storm report, Apr 27, 9:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
914 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     MOHAWK                  36.20N 83.06W
04/27/2011                   GREENE             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:07 PM EDTTornado WarningMRXAnderson, Jefferson, Knox, Loudon, McMinn, Meigs and 3 more53 min
Apr 27, 8:10 PM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne, Morgan, Roane, Scott, Union65 min
Apr 27, 8:10 PM EDTTornado WarningMRXBradley, Hamilton65 min
Apr 27, 8:26 PM EDTFlash Flood WarningMRXAnderson, Knox, Loudon, Meigs, Rhea, Roane3 hr
Apr 27, 8:29 PM EDTTornado WarningMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 2 more61 min
Apr 27, 8:29 PM EDTTornado WarningMRXMarion61 min
Apr 27, 8:42 PM EDTTornado WarningMRXMcMinn, Polk47 min
Apr 27, 8:48 PM EDTTornado WarningMRXBlount, Knox27 min
Apr 27, 8:53 PM EDTTornado WarningMRXBradley, McMinn34 min
Apr 27, 8:54 PM EDTSevere Thunderstorm WarningMRXSullivan, Washington66 min
Apr 27, 9:00 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hancock, Union45 min
Apr 27, 9:08 PM EDTTornado WarningMRXBledsoe, Hamilton, Rhea, Sequatchie52 min
Apr 27, 9:17 PM EDTTornado WarningMRXBlount, Loudon, McMinn, Monroe43 min
Apr 27, 9:18 PM EDTTornado WarningMRXHawkins, Sullivan, Washington42 min
Apr 27, 9:26 PM EDTTornado WarningMRXCocke, Greene, Hamblen, Hawkins, Jefferson, Sevier and 2 more64 min
Apr 27, 9:37 PM EDTSevere Thunderstorm WarningMRXHancock, Hawkins53 min
Apr 27, 9:40 PM EDTTornado WarningMRXMeigs, Rhea, Roane50 min
Apr 27, 9:50 PM EDTTornado WarningMRXJohnson, Sullivan55 min
Apr 27, 9:53 PM EDTTornado WarningMRXBradley, Hamilton, McMinn, Rhea25 min
Apr 27, 9:58 PM EDTTornado WarningMRXBlount, Cocke, Jefferson, Sevier62 min
Apr 27, 10:03 PM EDTAreal Flood WarningMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Hamilton and 14 more8 hr
Apr 27, 10:05 PM EDTTornado WarningMRXAnderson, Campbell, Claiborne, Loudon, Morgan, Scott and 1 more40 min
Apr 27, 10:14 PM EDTTornado WarningMRXBlount, Bradley, Loudon, McMinn, Meigs, Monroe and 2 more46 min
Apr 27, 10:24 PM EDTTornado WarningMRXKnox51 min
Apr 27, 10:41 PM EDTTornado WarningMRXCarter, Johnson, Sullivan64 min
Apr 27, 10:46 PM EDTTornado WarningMRXClaiborne, Grainger, Hamblen, Hancock, Hawkins, Union59 min
Apr 27, 10:49 PM EDTTornado WarningMRXBlount, Knox, Loudon, Monroe, Sevier26 min
Apr 27, 10:50 PM EDTTornado WarningMRXGreene, Unicoi, Washington40 min
Apr 27, 10:52 PM EDTTornado WarningMRXBlount, Loudon, McMinn, Monroe, Polk23 min
Apr 27, 10:57 PM EDTTornado WarningMRXBlount, Cocke, Jefferson, Sevier63 min
Apr 27, 11:10 PM EDTTornado WarningMRXCarter, Johnson65 min
Apr 27, 11:13 PM EDTTornado WarningMRXBlount, Knox, Loudon, Monroe47 min
Apr 27, 11:21 PM EDTTornado WarningMRXBlount, Jefferson, Knox, Sevier24 min
Apr 27, 11:27 PM EDTTornado WarningMRXCocke, Greene, Jefferson, Sevier63 min
Apr 28, 12:19 AM EDTSevere Thunderstorm WarningMRXCarter, Greene, Johnson, Sullivan, Unicoi, Washington56 min
Apr 28, 12:26 AM EDTSevere Thunderstorm WarningMRXGreene49 min
Apr 28, 12:40 AM EDTTornado WarningMRXCarter, Greene, Unicoi, Washington31 min
Apr 28, 12:51 AM EDTTornado WarningMRXJohnson, Sullivan39 min
Apr 28, 12:59 AM EDTRiver Flood WarningMRXBledsoe, Marion, Sequatchie51 hr
Apr 28, 1:29 AM EDTAreal Flood AdvisoryMRXCarter, Cocke, Greene, Hamblen, Hancock, Hawkins and 4 more3 hr
Apr 27, 8:16 PM EDTTornado WarningMRXLee, Wise, City of Norton29 min
Apr 27, 10:11 PM EDTSevere Thunderstorm WarningMRXRussell34 min
Apr 27, 11:57 PM EDTSevere Thunderstorm WarningMRXWashington16 min
Apr 27, 10:46 PM EDTTornado WarningMRXClay29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.